MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Codes Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "tonight we had multiple attempts inserting a femoral arterial line with patient in 1111(mb).While attempting to place this line, we experienced issues threading the wire ( it got stuck as we tried to advance the wire beyond the needle) and during one attempt the wire even unraveled while trying to pull the wire out." the patient's current condition is reported as "unknown".Additional questions were requested from the customer; however, further details have not been provided at this time.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one guide wire and a lidstock.Signs of use were observed between the coils of the guide wire.The yellow straightener tube was still located over the guide wire.Initial analysis revealed that the lot number on the returned lidstock does not match the lot number that was reported; however, the material number matches.Visual examination revealed the guide wire is unraveled from the distal end and contains one major kink.Further visual and dimensional analysis revealed that the core wire became separated 21mm from the distal weld.The core wire distal j-bend was deformed and exposed out of the coil wire.Microscopic examination confirmed that the core wire was separated.Also, both welds were present and appeared full and spherical.The coil wire adjacent to the distal weld was slightly offset.The point of separation on the core wire measured 21mm from the distal weld.The major kink on the guide wire measured 48mm from the proximal weld.The total guide wire length (including both sections of the separated core wire) measured 456mm, which is within the specification limits of 449.2mm-458.8mm per the guide wire product drawing.The guide wire outer diameter measured 0.025", which is within the specification limits of 0.024"-0.025" per the guide wire product drawing.Functional testing could not be performed due to the severity of the damage on the returned sample.A manual tug test confirmed that both ends of the separated core wire were secure to the respective welds.Two device history record reviews were performed (one on the reported lot# and one of the returned lot#), and no relevant findings were identified.The ifu provided with the kit informs the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken 21mm from the distal weld.All relevant dimensional requirements were met.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.The ifu provided with the kit informs the user, "do not retract guidewire against edge of needle while in vessel".Based on appearance of the returned sample and the customer report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "tonight we had multiple attempts inserting a femoral arterial line with patient in (b)(6).While attempting to place this line, we experienced issues threading the wire (it got stuck as we tried to advance the wire beyond the needle) and during one attempt the wire even unraveled while trying to pull the wire out." the patient's current condition is reported as "unknown".Additional questions were requested from the customer; however, further details have not been provided at this time.

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21986064
Report Number9680794-2025-00416
Device Sequence Number20925283
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)240515(17)260531(10)33F24B0140(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24B0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown